Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

1 year old, rashes on face, forehead. Prescribed cortizone cream with moisturiser. Safe to use?

my one year old baby has rashes on her face when showed in pharmacy they told to apply cortizone cream mixed with a moisturizer . but cortizone cream has a warning not to use for children under 2 year. we have another medicine called propygenta nf cream any o these is good or can you suggest a good medicine for the rashes on face and forehead
Asked On : Sat, 3 Nov 2012
Answers:  2 Views:  189
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

How does the rash look like? What is the size? Is it itchy?
It may be due to various causes like atopic dermatitis, milia, allergic, even viral.
Both the creams you have mentioned above are steroids. Propygenta nf has a very potent steroid that should not be used in kids especially on delicate area like face. Cortizone has a mild steroid and should be used only after recommendation by a doctor. Usually steroid creams are prescribed for rashes like atopic dermatitis.
Viral rash will go off on its own.
So please visit a Pediatrician, get proper diagnosis and then start the treatment.
Till then apply some moisturizing lotions or coconut oil.
Hope you find my answer helpful.
Answered: Sat, 3 Nov 2012
I find this answer helpful
Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
Rashes on face in this age group are commonly due to seborrhoic or atopic dermatitis.
You have not mentioned for how long rashes are there, whether they are persistent or coming on and off and whether associated with scalp seborrhea or not.
Both of these creams contain steroid, but none contains mometasone which is better for management. Propygenta nf also contains antibiotic.
So I would suggest you to not to apply both these cream. You can apply emollient along with mometasone but better you consult a doctor for clinical evaluation, diagnosis and further management accordingly.
Answered: Sat, 3 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor